Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Squeezing sensation in upper chest, asthma. Taken steroids, palpitations, fainting, nausea. Is this a cause for concern?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
I have a mile squeezing sensation in my upper left chest, where I imagine my heart to be. I am a slim 47 year old, have mild asthma but no other health problems. I am not suffering from shortness of breath and feel well. But this sensation has lasted all day, so I am starting to worry.
I recently had to take steroids and has enormous palpitations, took my pulse and my heart was skipping a beat. I stooped the tablets after 2 days, as other symptons too were awful - near fainting in the night, now sleep, no appitite, nausea etc and all fine within a couple of days. I have had no heart problems prior to this, although mild palpitations occasionally. Should I be worried or try to forget it?
Many thanks Jan
Posted Sat, 30 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Divya Kuttikrishnan 1 hour later

Thanks for the query.

Based on what you describe I feel you need to consult your doctor at the earliest. You could be having symptoms of Coronary Artery Disease (CAD). Squeezing sensation in the left upper chest associated with palpitations, skipped beats (arrhythmia), near fainting in the night could be event of angina needing immediate evaluation to rule out CAD. All these definitely warrant a visit to the doctor as soon as possible.

The other possible differential diagnosis I can think of in your case is:
1. GERD (gastro esophageal reflux disease)

Hope I have answered your question. I would be happy to answer further queries, if any.

Get well soon.

Dr.Divya Kuttikrishnan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor